Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Pain in the stomach and chest after gall bladder removal. Suggested to take cholestyramine. Proper treatment?

ive had my gallbladder removed in 2010, and have had painful gas on both sides of my stomach and chest, several bouts of constipation, obvious diahrrea and fatigue. My PCP, just put me on cholestyramine powder. She said it binds the fats that your body cant break down, which will stop the diahrrea, constipation and gas pains. Thus making me have normal bowel movements. Is this true?
Asked On : Sat, 20 Apr 2013
Answers:  3 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Cholestyramine binds bile which prevents its reabsorption.It lowers cholesterol concentration.It will stop diarrhoea,but may lead to constipation.
But,you can try as per your PCP advice.
Also add a Pre and Probiotic capsule and Rabeprazole tablet.
Get an upper GI endoscopy
Nothing to worry

Answered: Mon, 22 Apr 2013
I find this answer helpful
General Surgeon Dr. Ivan R. Rommstein's  Response
Apr 2013
Hi and welcome to HCM.
It seems like you have postcholecystectomy syndrome and this isnt uncommon. Colestimarin may be helpful and you shoul take it but its effect depends from man to man. You should try to treat it by cahnging dieatry habbits first.Avoid hard food,alcohol and fats. ALso you might have IBD or stomach issue,it shoulkd be evaluated by endoscopic procedures,gastroscopy and colonoscopy,ther eis no other way to confirm the diagnosis.
Wish you good health
Answered: Sat, 20 Apr 2013
I find this answer helpful
Gastroenterologist, Surgical Dr. Ketan Vagholkar's  Response
Thanks for writing in.
Cholecystectomy can lead to loose motions due to fat malabsorption. The loss of fluid through stools can be significant to cause fatigue and a run down feeling. Cholestyramine is the right medication for it. It has to be taken till the loose motions stop. Besides this reduce the intake of fats.
Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor